Lancaster EPrints

Bivariate extreme analysis of olympic swimming data

Adam, M. Bakri and Tawn, Jonathan Angus (2012) Bivariate extreme analysis of olympic swimming data. Journal of Statistical Theory and Practice, 6 (3). pp. 510-523. ISSN 1559-8616

Full text not available from this repository.


We model the times of the gold medalist swimmers in the Olympic Games. As the data represent an extreme value we use methods from extreme value theory. Features of the recorded variables lead to the inclusion of mixed parametric and nonparametric modeling for the marginal nonstationarity, constraints on marginal parameters to account for stochastic ordering between times from different events, and bivariate modeling to capture dependence across winning event times. Our analysis provides greater insight into the progression of winning times.

Item Type: Journal Article
Journal or Publication Title: Journal of Statistical Theory and Practice
Uncontrolled Keywords: 60G70 ; 62E10 ; 62G32 ; 62P99 ; Bivariate extreme value theory ; Generalized extreme value distribution ; Olympic games ; Penalalized likelihood ; Stochastic ordering ; 62G30
Departments: Faculty of Science and Technology > Mathematics and Statistics
ID Code: 76762
Deposited By: ep_importer_pure
Deposited On: 23 Nov 2015 11:30
Refereed?: Yes
Published?: Published
Last Modified: 11 Apr 2018 02:28
Identification Number:

Actions (login required)

View Item